Eye and Ear NCLEX Questions 6-10

Below is a 5-item Eye and Ear NCLEX Questions that can help you soar on your NCLEX!

 6. The nurse is performing an assessment on a client with a suspected diagnosis of cataract. What is the chief clinical manifestation that the nurse expects to note in the early stages of cataract formation?

a) Diplopia
b) Eye pain
c) Floating spots
d) Blurred vision

7. A client arrives in the emergency department following an automobile crash. The client’s forehead hit the steering wheel and a hyphema is diagnosed. The nurse should place the client in which position?

a) Flat in bed
b) A semi-Fowler’s position
c) Lateral on the affected side
d) Lateral on the unaffected side

8. Eye and Ear NCLEX Questions about the client who sustains a contusion of the eyeball following a traumatic injury with a blunt object. Which intervention should be initiated immediately?

a) Apply ice to the affected eye.
b) Irrigate the eye with cool water.
c) Notify the health care provider (HCP).
d) Accompany the client to the emergency department.

9. A client arrives in the emergency department with a penetrating eye injury from wood chips that occurred while cutting wood. The nurse assesses the eye and notes a piece of wood protruding from the eye. What is the initial nursing action?

a) Apply an eye patch.
b) Perform visual acuity tests.
c) Irrigate the eye with sterile saline.
d) Remove the piece of wood using a sterile eye clamp.

10. The nurse is caring for a client following enucleation and notes the presence of bright red drainage on the dressing. Which nursing action is most appropriate?

a) Document the finding.
b) Continue to monitor the drainage.
c) Notify the health care provider (HCP).
d) Mark the drainage on the dressing and monitor for any increase in bleeding.





Eye and Ear NCLEX Questions
Answers and Rationale

6) D
- Rationale: A gradual, painless blurring of central vision is the chief clinical manifestation of a cataract. Early symptoms include slightly blurred vision and a decrease in color perception. Options A, B, and C are not characteristics of a cataract.

- Test-Taking Strategy: Note the strategic word early. Remember the pathophysiology related to cataract development. As a cataract develops, the lens of the eye becomes opaque. This description will assist in directing you to the correct option.

7) B
- Rationale: A hyphema is the presence of blood in the anterior chamber. Hyphema is produced when a force is sufficient to break the integrity of the blood vessels in the eye and can be caused by direct injury, such as a penetrating injury from a BB or pellet, or indirectly, such as from striking the forehead on a steering wheel during an accident. The client is treated by bed rest in a semi-Fowler’s position to assist gravity in keeping the hyphema away from the optical center of the cornea.

- Test-Taking Strategy: Focus on the subject, care of the client who has sustained a hyphema. Remember that placing the client flat will produce an increase in pressure at the injured site. Also, note that the correct option is the one that identifies a position different from the other options.

8) A
- Rationale: Treatment for a contusion begins at the time of injury. Ice is applied immediately. The client then should be seen by an HCP and receive a thorough eye examination to rule out the presence of other eye injuries.

- Test-Taking Strategy: Focus on the strategic word immediately. Recalling the principles related to initial treatment of injuries and noting the type of injury sustained will direct you to the correct option.

9) B
- Rationale: If the eye injury is the result of a penetrating object, the object may be noted protruding from the eye. This object must never be removed except by the ophthalmologist because it may be holding ocular structures in place. Application of an eye patch or irrigation of the eye may disrupt the foreign body and cause further tearing of the cornea.

- Test-Taking Strategy: Note the strategic word initial and note the word penetrating. This should indicate that a laceration has occurred and that interventions are directed at preventing further disruption of the integrity of the eye. The only option that will prevent further disruption is to assess visual acuity.

10) C
- Rationale: If the nurse notes the presence of bright red drainage on the dressing, it must be reported to the HCP, because this indicates hemorrhage. Options A, B, and D are inappropriate.

- Test-Taking Strategy: Note the strategic words most appropriate and the words bright red. Remember that bright red drainage indicates active bleeding.


After you reviewed your answers through its rationale, you can go to the next page to continue your review: 

Eye and Ear NCLEX Questions 11-15

Or go back to the first page:

NCLEX Pharmacology Practice Questions 50-55

Take our 6-item NCLEX Pharmacology Practice Questions.

 50. Bethanechol chloride (Urecholine) is prescribed for a client with urinary retention. Which disorder would be a contraindication to the administration of this medication?

a) Gastric atony
b) Urinary strictures
c) Neurogenic atony
d) Gastroesophageal reflux

51. The nurse, who is administering bethanechol chloride (Urecholine), is monitoring for cholinergic overdose associated with the medication. The nurse should check the client for which sign of overdose?

a) Dry skin
b) Dry mouth
c) Bradycardia
d) Signs of dehydration

52. Oxybutynin chloride (Ditropan XL) is prescribed for a client with neurogenic bladder. Which sign would indicate a possible toxic effect related to this medication?

a) Pallor
b) Drowsiness
c) Bradycardia
d) Restlessness

53. Following kidney transplantation, cyclosporine (Sandimmune) is prescribed for a client. Which laboratory result would indicate an adverse effect from the use of this medication?

a) Normal hemoglobin level
b) Decreased creatinine level
c) Decreased white blood cell count
d) Elevated blood urea nitrogen level

54. The nurse is providing dietary instructions to a client who has been prescribed cyclosporine (Sandimmune). Which food item should the nurse instruct the client to exclude from the diet?

a) Red meats
b) Orange juice
c) Grapefruit juice
d) Green leafy vegetables

55. Tacrolimus (Prograf) is prescribed for a client. Which disorder, if noted in the client’s record, would indicate that the medication needs to be administered with caution?

a) Pancreatitis
b) Ulcerative colitis
c) Diabetes insipidus
d) Coronary artery disease




NCLEX Pharmacology Practice Questions
Answers and Rationale

50 B
- Rationale: Bethanechol chloride (Urecholine) can be hazardous to clients with urinary tract obstruction or weakness of the bladder wall. The medication has the ability to contract the bladder and thereby increase pressure within the urinary tract. Elevation of pressure within the urinary tract could rupture the bladder in clients with these conditions.

- Test-Taking Strategy: Focus on the subject, a contraindication for the use of the medication. Noting that the medication is used for urinary retention may assist in directing you to the correct option.

51) C
- Rationale: Cholinergic overdose of bethanechol chloride produces manifestations of excessive muscarinic stimulation such as salivation, sweating, involuntary urination and defecation, bradycardia, and severe hypotension. Treatment includes supportive measures and the administration of atropine sulfate subcutaneously or intravenously.

- NCLEX Pharmacology Practice Questions Test-Taking Strategy: Focus on the subject, signs of cholinergic overdose. Noting that options A, B, and D are comparable or alike will assist in eliminating these options.

52) D
- Rationale: Toxicity (overdosage) of oxybutynin produces central nervous system excitation, such as nervousness, restlessness, hallucinations, and irritability. Other signs of toxicity include hypotension or hypertension, confusion, tachycardia, flushed or red face, and signs of respiratory depression. Drowsiness is a frequent side effect of the medication but does not indicate overdosage.

- Test-Taking Strategy: Focus on the subject, signs of toxicity (overdosage) of oxybutynin. Remember that restlessness is a sign of toxicity.

53) D
- Rationale: Nephrotoxicity can occur from the use of cyclosporine (Sandimmune). Nephrotoxicity is evaluated by monitoring for elevated blood urea nitrogen and serum creatinine levels. Cyclosporine does not depress the bone marrow.

- Test-Taking Strategy: Eliminate options A and C first because they are comparable or alike and are unrelated to renal function. Next, eliminate option B because the creatinine level would be elevated, not decreased. The correct option is the only one that indicates an increased level of a renal function test.

54) C
- Rationale: A compound present in grapefruit juice inhibits metabolism of cyclosporine. As a result, consumption of grapefruit juice can raise cyclosporine levels by 50% to 100%, thereby greatly increasing the risk of toxicity.

- Test-Taking Strategy: Focus on the subject, the item to exclude from the diet. Use of general pharmacology guidelines will direct you to the correct option.

55) A
- Rationale: Tacrolimus (Prograf) is used with caution in immunosuppressed clients and in clients with renal, hepatic, or pancreatic function impairment. Tacrolimus is contraindicated in clients with hypersensitivity to this medication or hypersensitivity to cyclosporine.

- Test-Taking Strategy: Focus on the subject, the condition that requires administration of the medication with caution. Many medications affect renal, hepatic, and pancreatic function. If you had to select an option and were unsure, select the option that addresses these body systems.


After you reviewed your answers through its rationale, you can go to the next page to continue your review: 

NCLEX Pharmacology Practice Questions 50-55

Or go back to the first page: